Acute angle closure attack after an intravitreal bevacizumab
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Background
Intravitreal injection is widely used to treat retinal vein occlusion, and acute angle closure (AAC) is an exceptional complication of intravitreal injection. The authors report a case of AAC that occurred immediately after administering intravitreal bevacizumab to treat branch retinal vein occlusion (BRVO).

Case presentation
A 65-year-old woman was referred to the retina clinic of a tertiary referral center for the treatment of macular edema secondary to BRVO. On slit lamp examination, anterior chamber (AC) depth was shallow (3 corneal thicknesses centrally, 1/4 corneal thicknesses peripherally) in both eyes. Intraocular pressure (IOP) was 19 mmHg in both eyes, and refractive error was +1.00 diopter sphere in both eyes. A gonioscopy exam demonstrated narrow angle of over 180° in both eyes. To treat the macular edema, bevacizumab was injected into her right eye intravitreally. After two bevacizumab injections, the macular edema regressed but recurred 5 months later, and thus, a third injection was performed. The next day, she visited our emergency department complaining of persistent ocular pain in her right eye. The right pupil had dilated to 6 mm diameter and was fixed. Slit lamp exam revealed diffuse corneal edema in her right eye, which had an IOP of 56 mmHg. After administration of intravenous mannitol, the IOP fell to 14 mmHg and the corneal edema disappeared. Subsequently, a glaucoma specialist performed laser iridotomy on the right eye.

Conclusions
Although AAC is a rare complication of intravitreal injection, it can occur in a patient with risk factors such as hyperopic eye or narrow angle.

https://goo.gl/ynF21C
Like
Comment
Share